Alert archive / North Dakota / High Wind Watches in 2020

High Wind Watch 2, NWS Bismarck, ND

October 30, 202019 counties in North Dakota

NWS Bismarck, ND issued this high wind watch at Oct 30, 2020, 3:04 AM MDT for 19 counties in North Dakota. It took effect at Oct 31, 2020, 6:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 30, 2020, 3:04 AM MDT (09:04 UTC)
In effect from
Oct 31, 2020, 6:00 AM MDT
Expired
Oct 30, 2020, 1:13 PM MDT
In force
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burleigh County, ND, Dunn County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McHenry County, ND, Mercer County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 94 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.1 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2020-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2020-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
651 m above ground
0-6 km bulk shear
99 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
281 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

626 
WWUS73 KBIS 300904
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
404 AM CDT Fri Oct 30 2020

NDZ003>005-011>013-301715-
/O.NEW.KBIS.FG.Y.0015.201030T0904Z-201030T1600Z/
/O.NEW.KBIS.HW.A.0002.201031T1200Z-201101T0000Z/
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-
Including the cities of Mohall, Glenburn, Sherwood, Bottineau, 
Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, 
Towner, Drake, and Rugby
404 AM CDT Fri Oct 30 2020

...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM CDT THIS MORNING...
...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

* WHAT...For the Dense Fog Advisory, visibility one quarter mile 
  or less in dense fog. For the High Wind Watch, northwest winds 
  30 to 40 mph with gusts up to 60 mph possible.

* WHERE...Renville, Bottineau, Rolette, Ward, McHenry and Pierce 
  Counties.

* WHEN...For the Dense Fog Advisory, until 11 AM CDT this 
  morning. For the High Wind Watch, from Saturday morning 
  through Saturday evening.

* IMPACTS...For the Dense Fog Advisory, hazardous driving
  conditions due to low visibility. For the High Wind Watch,
  Damaging winds could blow down trees. Travel could be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

NDZ001-002-009-010-301600-
/O.NEW.KBIS.FG.Y.0015.201030T0904Z-201030T1600Z/
Divide-Burke-Williams-Mountrail-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Williston, New Town, Stanley, and Parshall
404 AM CDT Fri Oct 30 2020

...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM CDT THIS MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Divide, Burke, Williams and Mountrail Counties.

* WHEN...Until 11 AM CDT this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

NDZ018>023-031>035-040>045-301715-
/O.NEW.KBIS.HW.A.0002.201031T1200Z-201101T0000Z/
Dunn-Mercer-Oliver-McLean-Sheridan-Wells-Golden Valley-Billings-
Stark-Morton-Burleigh-Slope-Hettinger-Grant-Bowman-Adams-Sioux-
Including the cities of Killdeer, Halliday, Beulah, Hazen, 
Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, 
Mcclusky, Goodrich, Harvey, Fessenden, Beach, Medora, Dickinson, 
Mandan, Bismarck, Marmarth, Mott, New England, Elgin, Carson, 
New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, and Solen
404 AM CDT Fri Oct 30 2020 /304 AM MDT Fri Oct 30 2020/

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

* WHAT...Northwest winds 35 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...Portions of south central and southwest North Dakota.

* WHEN...From Saturday morning through Saturday evening.

* IMPACTS...Damaging winds could blow down trees. Travel could be
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
2 follow-up statements
360 
WWUS73 KBIS 301617
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
1117 AM CDT Fri Oct 30 2020

NDZ003>005-011>013-310030-
/O.EXP.KBIS.FG.Y.0015.000000T0000Z-201030T1600Z/
/O.CON.KBIS.HW.A.0002.201031T1200Z-201101T0000Z/
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-
Including the cities of Mohall, Glenburn, Sherwood, Bottineau, 
Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, 
Towner, Drake, and Rugby
1117 AM CDT Fri Oct 30 2020

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...
...DENSE FOG ADVISORY HAS EXPIRED...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...Ward, Pierce, McHenry, Bottineau, Rolette and Renville 
  Counties.

* WHEN...From Saturday morning through Saturday evening.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Travel could be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

NDZ001-002-009-010-301730-
/O.EXP.KBIS.FG.Y.0015.000000T0000Z-201030T1600Z/
Divide-Burke-Williams-Mountrail-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Williston, New Town, Stanley, and Parshall
1117 AM CDT Fri Oct 30 2020

...DENSE FOG ADVISORY HAS EXPIRED...

Visibility continues to slowly improve across the area this
morning. Patchy dense fog is still possible over the next hour or
two.

$$

NDZ018>023-031>035-040>045-310030-
/O.CON.KBIS.HW.A.0002.201031T1200Z-201101T0000Z/
Dunn-Mercer-Oliver-McLean-Sheridan-Wells-Golden Valley-Billings-
Stark-Morton-Burleigh-Slope-Hettinger-Grant-Bowman-Adams-Sioux-
Including the cities of Killdeer, Halliday, Beulah, Hazen, 
Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, 
Mcclusky, Goodrich, Harvey, Fessenden, Beach, Medora, Dickinson, 
Mandan, Bismarck, Marmarth, Mott, New England, Elgin, Carson, 
New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, and Solen
1117 AM CDT Fri Oct 30 2020 /1017 AM MDT Fri Oct 30 2020/

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph 
  possible.

* WHERE...Portions of south central and southwest North Dakota.

* WHEN...From Saturday morning through Saturday evening.

* IMPACTS...Damaging winds could blow down trees and power lines.  
  Travel could be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
221 
WWUS73 KBIS 301913
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
213 PM CDT Fri Oct 30 2020

NDZ003-011-310315-
/O.UPG.KBIS.HW.A.0002.201031T1200Z-201101T0000Z/
/O.NEW.KBIS.WI.Y.0036.201031T1200Z-201101T0000Z/
Renville-Ward-
Including the cities of Mohall, Glenburn, Sherwood, and Minot
213 PM CDT Fri Oct 30 2020

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT SATURDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...Renville and Ward Counties.

* WHEN...From 7 AM to 7 PM CDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NDZ004-005-012-013-018>023-031>035-040>044-310315-
/O.UPG.KBIS.HW.A.0002.201031T1200Z-201101T0000Z/
/O.NEW.KBIS.WI.Y.0036.201031T1500Z-201101T0000Z/
Bottineau-Rolette-McHenry-Pierce-Dunn-Mercer-Oliver-McLean-
Sheridan-Wells-Golden Valley-Billings-Stark-Morton-Burleigh-Slope-
Hettinger-Grant-Bowman-Adams-
Including the cities of Bottineau, Rolla, Dunseith, Rolette, 
Shell Valley, St. John, Velva, Towner, Drake, Rugby, Killdeer, 
Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, 
Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, 
Beach, Medora, Dickinson, Mandan, Bismarck, Marmarth, Mott, 
New England, Elgin, Carson, New Leipzig, Bowman, and Hettinger
213 PM CDT Fri Oct 30 2020 /113 PM MDT Fri Oct 30 2020/

...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT
/6 PM MDT/ SATURDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of north central, south central and southwest 
  North Dakota.

* WHEN...From 10 AM CDT /9 AM MDT/ to 7 PM CDT /6 PM MDT/ 
  Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NDZ045-310315-
/O.UPG.KBIS.HW.A.0002.201031T1200Z-201101T0000Z/
/O.NEW.KBIS.WI.Y.0036.201031T1800Z-201101T0000Z/
Sioux-
Including the cities of Fort Yates, Selfridge, and Solen
213 PM CDT Fri Oct 30 2020 /113 PM MDT Fri Oct 30 2020/

...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 7 PM CDT
/6 PM MDT/ SATURDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...Sioux County.

* WHEN...From 1 PM CDT /noon MDT/ to 7 PM CDT /6 PM MDT/ 
  Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NDZ001-002-009-010-310315-
/O.NEW.KBIS.WI.Y.0036.201031T1200Z-201101T0000Z/
Divide-Burke-Williams-Mountrail-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Williston, New Town, Stanley, and Parshall
213 PM CDT Fri Oct 30 2020

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT SATURDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...Divide, Burke, Williams and Mountrail Counties.

* WHEN...From 7 AM to 7 PM CDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NDZ017-025-036-037-310315-
/O.NEW.KBIS.WI.Y.0036.201031T1500Z-201101T0000Z/
McKenzie-Foster-Kidder-Stutsman-
Including the cities of Watford City, Carrington, Steele, Tappen,
and Jamestown
213 PM CDT Fri Oct 30 2020 /113 PM MDT Fri Oct 30 2020/

...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT
/6 PM MDT/ SATURDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...McKenzie, Foster, Kidder and Stutsman Counties.

* WHEN...From 10 AM CDT /9 AM MDT/ to 7 PM CDT /6 PM MDT/ 
  Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NDZ046>048-050-051-310315-
/O.NEW.KBIS.WI.Y.0036.201031T1800Z-201101T0000Z/
Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Linton, Strasburg, Napoleon, Gackle, 
Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale
213 PM CDT Fri Oct 30 2020

...WIND ADVISORY IN EFFECT FROM 1 PM TO 7 PM CDT SATURDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...Emmons, Logan, La Moure, McIntosh and Dickey Counties.

* WHEN...From 1 PM to 7 PM CDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
AJ

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this high wind watch went out at Oct 30, 3:00 AM MDT, 4 minutes earlier.

Area forecast discussion, Oct 30, 3:00 AM MDT, 4 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
400 AM CDT Fri Oct 30 2020

.SHORT TERM...(Today and tonight)
Issued at 306 AM CDT Fri Oct 30 2020

Main forecast issue in the short term period will be fog issues
this morning west and central, and possibly again tonight in the
James River Valley.

Latest surface analysis shows a weak pressure pattern over western
and central ND with stronger high pressure over Minnesota and
deepening low pressure in the lee of the Canadian and Northern
Rockies.

Latest satellite imagery shows widespread stratus over much of
western and central ND. The lowest visibilities within the stratus
layer have remained across the northern tier counties from Divide
and Williams east to Rolette and Pierce. Although there area some
areas of higher vsbys, such as Minot, Observations at Williston,
Tioga, Rugby and Rolla have been consistently at or below a
quarter mile. Farther to the south, stratus has expanded south to
the SD border over the south central and in the southwest but not
the far southwest, including Beach, Bowman and Hettinger, where
fog has yet to reach. Within the stratus, there are areas of lower
visibilities, but these low visibilities are currently not as
consistent as across the north. We will issue a Dense Fog Advisory
across the north (roughly along the Highway 2 corridor) through
16 UTC, and for now will hold off on extending it farther south.

Today, lee side cyclogenesis will continue with a surface low
taking shape over southern Saskatchewan by around 00 UTC Saturday.
A warm front extending south of the low will push into western ND
this afternoon. Considering the warm temperatures there yesterday
and the thickness ridge pushing into that area again today, we
utilized the higher side of guidance today over western ND.

Tonight, the southern Canada surface low will track into Manitoba,
with the warm front pushing through the state, and followed
quickly by a cold fron, which will be moving through northwest ND
by around 12 UTC Saturday. This will allow for a relatively mild
and breezy night with lows generally in the 30s.

.LONG TERM...(Saturday through Thursday)
Issued at 306 AM CDT Fri Oct 30 2020

The main forecast issue in the long term period will be winds on
Saturday, then warm temperatures Monday through Wednesday.

The breezy overnight period will turn Windy on Saturday behind the
cold front that moves quickly through the forecast area Saturday
morning. Although a few cold advection showers can not be ruled
out near the Canadian border, will stay with a dry forecast. The
main forecast issue on Saturday will be the winds. Forecast
NAM bufkit soundings indicate 50 to 55kt winds atop the mixed
layer to potentially mix down to the surface, with steep lapse
rates developing across western and central ND by Saturday
afternoon. GFS forecast bufkit soundings are even stronger with 60
to 65 knots atop the mixed layer. With the surface low tracking to
our north the northeast CWA will see the strongest Cold advection
behind the cold front, aiding in downward momentum, in addition,
the isallobaric component will be greatest here, aiding to the
gradient winds from mid morning to mid afternoon. The southwest
portion of the state will be the farthest away from the surface
low and may see winds diminish in the late afternoon as the
surface high builds in. However, winds here area still
unidirectional through 700 MB. The NAEFS winds show 850 mb and 700
mb winds the strongest over southwest into south central ND
approaching the 99th percentile at both levels. The preferred mos
guidance winds were used for Saturday and the strongest winds were
over the southwest, and the north central, with areas of High
wind warning criteria winds in both locations. Winds between these
two areas are also not far from High Wind Warning Criteria. It
appears all of western and central will likely need a wind
advisory Saturday, but the area from southwest North Dakota, north
and east to the Turtle Mountains and the Devils Lake Basin
appears to have the highest potential to reach High Wind Warning
criteria. This may change, and later shifts can adjust as needed,
but with coordination with surrounding offices, we have issued a
High Wind Watch for the area mentioned from 12Z Saturday through
00Z Sunday.

The front will be dry with perhaps a stray sprinkle or flurry
along the Canadian border, as mentioned earlier. The remainder of
the extended forecast remains dry through mid week, with a nice
warming trend. Highs in the 60s will be common across much of the
forecast area Monday through Wednesday, with a 70 degree reading
or two not out of the question over the southwest.

The broad upper level ridge responsible for this nice weather,
begins to flatten by the middle of the week with more seasonable
temperatures and perhaps a hit or miss shower by the end of the
work week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 306 AM CDT Fri Oct 30 2020

Widespread stratus with IFR-LIFR ceilings and visibilities at KXWA
and KMOT, expected to expand south into KDIK and KBIS through the
overnight hours. Expect areas of LIFR ceilings and visibilities
through mid to late morning across western and central ND, before
lifting. Increasing southerly flow through the day, then LLWS aft
00Z Saturday as surface winds diminish a bit but winds at
1500-2000 feet increase to around 50 knots.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from Saturday morning through Saturday evening
for NDZ003>005-011>013-018>023-031>035-040>045.

Dense Fog Advisory until 11 AM CDT this morning for NDZ001>005-
009>013.

&&

SHORT TERM...TWH
LONG TERM...TWH
AVIATION...TWH
Hazardous weather outlook, Oct 29, 11:46 PM MDT, 3 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
1246 AM CDT Fri Oct 30 2020

NDZ001>005-009>013-017>022-031>035-040>046-310600-
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-
Golden Valley-Billings-Stark-Morton-Burleigh-Slope-Hettinger-
Grant-Bowman-Adams-Sioux-Emmons-
1246 AM CDT Fri Oct 30 2020 /1146 PM MDT Thu Oct 29 2020/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
and southwest North Dakota.

.DAY ONE...Tonight

Areas of dense fog are expected to expand across much of western
and central North Dakota early this Friday morning. Visibilities
will be down to a quarter mile at times.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Gusty northwest winds will develop on Saturday across western and
central North Dakota. Sustained winds to 30 mph and gusts to 45
mph will be possible. A Wind Advisory may need to be posted.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NDZ023-025-036-037-047-048-050-051-310600-
Wells-Foster-Kidder-Stutsman-Logan-La Moure-McIntosh-Dickey-
1246 AM CDT Fri Oct 30 2020

This Hazardous Weather Outlook is for portions of south central
North Dakota and southeast North Dakota.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Gusty northwest winds will develop on Saturday across western and
central North Dakota. Sustained winds to 30 mph and gusts to 45
mph will be possible. A Wind Advisory may need to be posted.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Oct 29, 9:51 PM MDT, 5 hours 13 minutes before
Special Weather Statement
National Weather Service Bismarck ND
1051 PM CDT Thu Oct 29 2020

NDZ002-009>011-017-300600-
Burke-Williams-Mountrail-Ward-McKenzie-
Including the cities of Bowbells, Powers Lake, Lignite, Columbus,
Portal, Williston, New Town, Stanley, Parshall, Minot,
and Watford City
1051 PM CDT Thu Oct 29 2020 /951 PM MDT Thu Oct 29 2020/

...AREAS OF DENSE FOG NORTHWEST AND NORTH CENTRAL TONIGHT...

Areas of dense fog have developed late this evening across
portions of northwest and north central North Dakota. This fog
will reduce visibilities to less than one quarter mile at times.
Dense fog may last until sunrise or shortly after. Use low beam
headlights, slow down and use extra caution at intersections and
railroad crossings.
Special weather statement, Oct 30, 1:29 AM MDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Bismarck ND
229 AM CDT Fri Oct 30 2020

NDZ001>005-009>013-017-300900-
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite,
Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla,
Dunseith, Rolette, Shell Valley, St. John, Williston, New Town,
Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby,
and Watford City
229 AM CDT Fri Oct 30 2020 /129 AM MDT Fri Oct 30 2020/

...AREAS OF DENSE FOG NORTHWEST AND NORTH CENTRAL TONIGHT...

Areas of dense fog remain across portions of northwest and north
central North Dakota. This fog will reduce visibilities to less
than one quarter mile at times. Dense fog may last until sunrise
or shortly after. Use low beam headlights, slow down and use extra
caution at intersections and railroad crossings.

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 3:04 AM MDTDense Fog AdvisoryBISBottineau, Burke, Divide, McHenry, Mountrail, Pierce and 3 more7 hr
Oct 30, 1:13 PM MDTWind AdvisoryBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more31 hr

Nearby

High Wind Watches in North Dakota, 2020Every high wind watch in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.